Insomnia

A type of sleep disturbance that can make it difficult for a person to fall asleep or if the person keeps getting up is called insomnia. If left untreated, insomnia can significantly affect your mental and physical health. Stress, traveling, poor sleep hygiene, psychiatric disorders, and certain medical conditions are some of the common causes of insomnia.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is it possible to not fall asleep even when you are very tired?

Query: Hello. Have u ever heard of a type of insomnia where one is prevented from falling asleep even when very tired? For a week now I’ve been on Ativan to go to sleep every night, because for 2 whole nights prior I had no sleep at all. I try naturally every night and when I am just entering sleep my he...  Read Full »


Dr. Anil Kumar Kumawat

Psychiatrist

Answer: Hello, I can understand and empathize about u. You said that this is started 6 days back because of stress. first you should know our basic instinct like hunger, thirst and sleep are natural. we feed when we r hungry. we drink when we r thirsty. means these are basic phenomena we cannot stimulate t...  Read Full »

How to correct sleeping irregularities due to quitting Adderall?

Query: Hello doctor, I am asking on behalf of my friend. She is 23 years old. She is 5'11 and somewhere around 130-140 lbs. Lately, she developed thyroid issues, such as a slowed heart rate. She used to take Adderall for her ADHD but has not in months. She drinks coffee nearly every day. Her sleep schedule...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, your friend has had ADHD (attention deficit hyperactivity disorder) and given up to take Adderall one month back as she had taken that for her ADHD. Now your friend has insomnia. She has recently started to tak...  Read Full »

Could my insomnia be due to increase in Zoloft dosage?

Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full »


Dr. Ramchandra Lamba

Psychiatrist, Sexologist, Psychologist Counsellor

Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full »

Can I take liquid Melatonin during pregnancy?

Query: Hi doctor, I am 7 weeks pregnant. I am suffering from insomnia and it is getting worse now. I used to take liquid Melatonin where each dropper was 1 mg and I never exceeded 5 mg a night, nor would I take 5 mg all together. I used to take 1 mg and wait for an hour then try again. Since I have been ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Melatonin is actually secreted by the placenta during pregnancy and one does not really require an extra dose of it. As you are in just 7th week of pregnancy there are chances that you may have sleeping troubles. You can take liquid Melatonin but not more than 2 mg pe...  Read Full »

What are the long-term side effects of Mirtazapine taken for insomnia?

Query: Hello doctor, I am 44 years old and have generalized anxiety and insomnia. I never had anxiety in life but it all happened after I was diagnosed with high BP. Currently, I am taking Mirtazapine 7.5 mg since last four months. It makes me sleep but the quality of sleep is very bad. I did not take up ...  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. Firstly let me clear the fact, Mirtazapine is a newer antidepressant which causes sedation as its side-effect. So it is primarily used for the treatment of depressive symptoms but it can benefit in sleep as well if the patient complains of reduced sleep. As such M...  Read Full »

Running affected my circadian rhythm. How to fall asleep soon?

Query: Hello doctor, I am now 35 years old. In my early twenties, I was a marathon runner. Now I go a few times per week, one to five times to run after my office hours. I run about 10- 15 km a few times per week. I used to run intensively and to sweat strongly. My heart rate goes up. My problem is that...  Read Full »


Dr. Geetha Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Prior to my answer to your query, I have some queries to be answered. Do you have thyroid problems or gastritis? Any anxiety or depression? Significant psychological stress? For how long you have been witnessing sleep problem? Do you have difficulty falling asleep? ...  Read Full »

Can insomnia cause weird emotional negative thoughts?

Query: Hi doctor, I have insomnia and for the past two years. I have been experiencing a weird emotional state. I decided to seek online advice and then go to a doctor once I confirm what I am going through. I cry almost every day for no particular reason, I have anger issues and frequent headaches. When...  Read Full »


Dr. Parth Nagda

Psychiatrist

Answer: Hello, Welcome to icliniq.com. You seem to have an anxiety type disorder mixed with depressive episodes. You will need to visit a psychiatrist and he will prescribe you SSRI (selective serotonin reuptake inhibitor) type of medicines which will help with your problem. It basically happens when some...  Read Full »

After taking medications for anxiety and insomnia, my dad's condition has got worse. Why?

Query: Hello doctor, My dad is 64 years old and suffers from severe constipation, anxiety, numbness in his arms but only during sleep, buzzing in ears, and insomnia. He cannot sleep at all at night we have to give him sleeping pills sometimes, does not talk much to us but always wants us to be beside ...  Read Full »


Dr. Vidhi Hareshbhai Talati

Physiotherapist

Answer: Hello, Welcome to icliniq.com. I will suggest some of the medications as well as remedies for quick result. First of all, do not be so anxious everything will be gonna alright. Ringing in the ear is known as tinnitus. Please follow these precautions to prevent the buzzing sound in the ear. 1. Av...  Read Full »

I hardly get about only one hour of sleep in the night. What should I do to fix it?

Query: Hello doctor, For about a few months, I have been surviving on less than an hour of sleep per night. For the first 27 years of my life, I have always had a little bit of trouble getting sleep (overactive mind), but I have never had any trouble getting a full night rest (anywhere from 6 to 9 hours)....  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. You have a unique situation and though I do not have a clear answer to your complaints, I can give you some relevant advice. The first thing to do is to evaluate your insomnia. I would suggest you use a camera to video record your sleep. You can use your phone camera w...  Read Full »

Can Strattera affect kids' behavior?

Query: Hi doctor, My son is 6 years old and has been diagnosed with ADHD, ODD and sensory integration disorder. He had Adderall XR 5 mg for a while and recently was changed to Strattera 27 mg. My son has been experiencing major insomnia, high aggressive behaviors which involved throwing objects at people, ...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I would suggest not to discontinue Strattera (Atomoxetine) abruptly without supervision. However, I do think that your son is having side effects due to Strattera (insomnia, high aggressive behavior). Please discuss it with his psychiatrist as soon as possible and disc...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.